Alert archive / Maine / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 90, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Sep 26, 2007, 8:01 PM EDT for Hancock County, Maine. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2007, 8:01 PM EDT (00:01 UTC)
- Expired
- Sep 26, 2007, 8:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
County Hancock County, ME
The radar
The Portland,ME radar (KGYX), 168 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:57 PM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Sep 26, 3:57 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 357 PM EDT WED SEP 26 2007 .SYNOPSIS... A COLD FRONT PUSHING ACROSS THE AREA WILL STALL ALONG THE COAST TONIGHT. THE FRONT WILL BEGIN TO PUSH BACK NORTH AS A WARM FRONT ON THURSDAY AS LOW PRESSURE BEGINS MOVING UP THE COAST. THE LOW WILL REACH THE GULF OF MAINE EARLY FRIDAY AND CONTINUE NORTHEAST INTO THE MARITIMES FRIDAY NIGHT. HIGH PRESSURE WILL BUILD IN FROM THE WEST ON SATURDAY AND CREST OVER THE STATE ON SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... MAIN CONCERN IS STILL THE POTENTIAL FOR CONVECTION THIS EVENING MAINLY ACROSS CENTRAL AND DOWNEAST AREAS. THINGS HOWEVER APPEAR TO BE WANING AS INSTABILITY AXIS HAS SHIFTED S TOWARDS GYX/S CWA. THIS IS SHOWN NICELY ON THE LATEST RUC AND LAPS. KEPT ENHANCED WORDING MAINLY ACROSS CNTL AND DOWNEAST AREAS THROUGH THE EVENING AND THEN THINGS WIND DOWN AS COLD FRONT SWEEPS THROUGH. LEANED CLOSE TO THE OPERATIONAL GFS W/THE EXCEPTION OF THE POPS AS THE SREF WAS USED INITIALLY DUE TO ITS NICE ALIGNMENT PER LATEST RADAR AND THEN LOADED THE GFS. THEREFORE HIGHEST POPS THIS EVENING AND THEN POPS WIND DOWN TO BLO 15% AFT 02Z. FRONT LOOKS LIKE IT WILL STALL OVER THE COASTAL WATERS AND THEN START TO LIFT N LATE AS UPPER LVL S/WV MOVES NE KICKING SOME SCTD SHOWERS. DECISION HERE WAS TO USE THE GFS POPS AND THEN ADJUSTMENT ON THE LOWER END DUE TO LACK OF SIGNIFICANT MOISTURE TRANSPORT INITIALLY. LOOKS LIKE DOWNEAST AND THE COAST COULD SEE LLVL CLDS AND FOG RETURN AFT 06Z W/WINDS AT ESE DIRECTION. THEREFORE...WENT W/AREAS OF FOG IN THESE AREAS AND PATCHY FOG ACROSS THE N DUE TO SHOWER ACTIVITY EARLIER. TEMPERATURES ARE A REFLECTION OF THE MOS GUIDE W/ADJUSTMENTS SLIGHTLY UPWARD OVER THE DOWNEAST AND COAST KEEPING TEMPS IN THE UPPER 50S AND LOWER 60S. FURTHER BACK TO THE N...TEMPS FALL BACK TO UPPER 40S TO LOWER 50S. CLDS WILL MOVE BACK IN HALTING A FURTHER DROP IN TEMPS OVER THE DOWNEAST AND COAST. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... MODELS IN FAIRLY GOOD AGREEMENT AT THE BEGINNING OF THE SHORT TERM. FRONTAL BOUNDARY STALLS OVER DOWNEAST AND BEGINS TO MOVE NORTH AS A WARM FRONT ACROSS THE AREA ON THURSDAY. FROM THURSDAY NIGHT ONWARD MODELS BEGIN TO DIVERGE SLIGHTLY IN THEIR SOLUTIONS. BOTH MODELS START OFF WITH A LOW OVER NORTHERN NEW YORK STATE AND ALSO DEVELOP A LOW EAST OF THE MID ATLANTIC STATES. THE GFS SHOWS GREATER DEVELOPMENT IN THE LOW OVER NEW YORK WHICH SLOWLY MOVES ACROSS THE CWA FRIDAY KEEPING THE FRONTAL BOUNDARY STATIONARY OVER NORTHERN MAINE AND THEREFORE HIGHER POPS IN THIS REGION. THE NAM DEEPENS THE LOW IN THE EASTERN ATLANTIC AND MOVES IT SLOWLY ALONG THE US COAST INTO OUR CWA ALSO ON FRIDAY. WITH AN INGEST OF TROPICAL MOISTURE FOR THIS SYSTEM THE NAM PUTS MORE PRECIP OVER THE DOWNEAST. SINCE THE GFS HAS BEEN MORE CONSISTENT WITH THIS PERIOD AND HAS SUPPORT FROM BOTH THE GFS ENSEMBLE AND ECMWF HAVE LEANED MORE TOWARD ITS SOLUTION. THEREFORE KEPT CATEGORICAL POPS OVER THE NORTH TAPERING TO CHANCE POPS DOW EAST FOR THURSDAY NIGHT. AS LOW PUSHES ACROSS THE AREA FRIDAY SHOWERS WILL BEGIN TO TAPER OFF LATE FRIDAY NIGHT. SATURDAY LOOKS TO BE PARTLY SUNNY AND BLUSTERY AS WINDS STRENGTHEN FROM THE NORTHWEST AS PRESSURE GRADIENT TIGHTENS BETWEEN THE LOW OFF TO THE NORTHEAST AND THE HIGH OVER THE GREAT LAKES. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... HIGH PRESSURE CRESTING OVER THE AREA WILL BRING A SUNNY DAY WITH LIGHT WINDS ON SUNDAY WITH A CHILLY MORNING FOLLOWED BY A MILDER AFTERNOON. WARMER AIR WILL THEN RETURN BEHIND THE HIGH ON SOUTHWEST WINDS ON MONDAY INTO TUESDAY. A SMALL FAST MOVING SHORT- WAVE SLIDING ACROSS THE NORTH TUESDAY MAY BRING SOME SHOWERS TO NORTHERN AREAS. RIDGING WILL FOLLOW THE SHORTWAVE BRINGING A RETURN OF MILD AND DRY CONDITIONS DURING THE MID AND LATE WEEK. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... CONDITIONS TO BE VFR FOR THE START AND THEN LOOKING AT MVFR/IFR MAINLY BGR TO BHB. FURTHER N TOWARD HUL...LOW CLDS COULD MOVE UP TO THE SITE BY EARLY MORNING HOURS. KCAR AND KPQI SHOULD BE ABLE TO HANG ONTO VFR W/A BRIEF MVFR IN THE VSBY DEPT EARLY THU MRNG. LOOKS LIKE CONDITIONS FALL BACK TO IFR BGR/BHB WHILE NRN TAF SITES WILL START FALLING BACK TO MVFR AFT 16Z OR SO. EXPECT MAINLY MVFR TO IFR CONDITIONS FROM THURSDAY NIGHT THROUGH FRIDAY AS RAIN PERSISTS ACROSS MOST OF THE AREA AS LOW OVER NY STATE MOVES SLOWLY INTO THE AREA ON FRIDAY AND PUSHES TO THE NORTHWEST FRIDAY NIGHT. CONDITIONS SHOULD THEN IMPROVE TO VFR LATE FRIDAY NIGHT INTO SATURDAY. VFR CONDITIONS ARE EXPECTED SUNDAY THROUGH EARLY TO MID WEEK NEXT WEEK AS RIDGING BUILDS INTO THE EAST. WATCH FOG GUSTY WINDS/TURBULENCE TUESDAY AS SHORTWAVE SLIDES ACROSS THE NORTH. && .MARINE... NEAR TERM: HELD OFF ON SCA THIS EVENING. WINDS WILL BE AT 20 KTS W/THE PLATFORMS POSSIBLY HITTING 25 KTS THIS EVENING. SEAS ATTM 4 FT AND WILL INC BUT KEPT THEM BLO 6 FT ACROSS THE BOARD. WOULD NOT BE SURPRISED TO SEE SOME OF THE OUTER BOUYS HIT 6 FT BUT IT SHOULD BE BRIEF. CARRIED GUSTS TO 25 KTS. SHORT TERM: WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA OVER THE WEEKEND INTO EARLY NEXT WEEK. HOWEVER WINDS MAY APPROACH CLOSE TO SCA CRITERIA ON SATURDAY AS GRADIENT STRENGTHENS AFTER LOW PASSES TO THE NORTHWEST. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...HEWITT SHORT TERM...WEITLICH LONG TERM...BLOOMER AVIATION...HEWITT MARINE...HEWITT/WEITLICH
Hazardous weather outlook, Sep 26, 12:55 PM EDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1255 PM EDT WED SEP 26 2007 ANZ050-MEZ001>006-010-011-015>017-029>032-271700- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1255 PM EDT WED SEP 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO EARLY EVENING AS A COLD FRONT SLOWLY CROSSES THE REGION FROM THE NORTHWEST. THE STORM PREDICTION CENTER HAS PLACED THE REGION IN A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON INTO THE EVENING HOURS. SOME THUNDERSTORMS MAY BECOME SEVERE WITH THE MAIN SEVERE WEATHER THREAT BEING DAMGING WINDS. AREAS UNDER THE HIGHEST THREAT WILL BE FROM HOULTON AND MILLINOCKET DOWN THROUGH GREENVILLE AND BANGOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HEWITT
In the hours before
Special weather statement, Sep 26, 3:49 PM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 349 PM EDT WED SEP 26 2007 MEZ002-262015- NORTHEAST AROOSTOOK- 349 PM EDT WED SEP 26 2007 ...A THUNDERSTORM WILL IMPACT AROOSTOOK COUNTY THROUGH 420 PM EDT... AT 350 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CENTERED 7 MILES NORTHEAST OF PORTAGE...MOVING EAST AT 45 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND PORTAGE...WASHBURN...WOODLAND...PERHAM...NEW SWEDEN...CARIBOU...LORING...LIMESTONE AND FORT FAIRFIELD THROUGH 420 PM EDT. BRIEF HEAVY DOWNPOURS AND GUSTY WINDS OF 35 TO 40 MPH CAN BE EXPECTED AS THIS STORM MOVES THROUGH. BLOOMER
Special weather statement, Sep 26, 5:01 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
501 PM EDT WED SEP 26 2007
MEZ001-002-004>006-262200-
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-NORTHERN PISCATAQUIS-NORTHWEST
AROOSTOOK-SOUTHEAST AROOSTOOK-
501 PM EDT WED SEP 26 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS...AROOSTOOK AND
PENOBSCOT COUNTIES...
AT 458 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS OVER CLAYTON LAKE. THE STORM WAS MOVING EAST AT 50 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 600 PM EDT INCLUDE...
CLAYTON LAKE... CHURCHILL DAM...
MOOSEHORN CROSSING... OXBOW...
MASARDIS...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
WEITLICHSpecial weather statement, Sep 26, 6:05 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
605 PM EDT WED SEP 26 2007
MEZ002-005-006-262330-
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
605 PM EDT WED SEP 26 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK AND PENOBSCOT
COUNTIES...
AT 602 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 8 MILES WEST OF OXBOW. THE STORM WAS MOVING EAST AT 45
MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 730 PM EDT INCLUDE...
OXBOW... MASARDIS... BRIDGEWATER...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
WEITLICHSpecial weather statement, Sep 26, 7:38 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
738 PM EDT WED SEP 26 2007
MEZ029-270045-
COASTAL HANCOCK-
738 PM EDT WED SEP 26 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...HANCOCK COUNTY...
AT 735 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS AND POSSIBLY SMALL HAIL 20 MILES WEST OF CASTINE. THE
STORM WAS MOVING EAST AT 40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 845 PM EDT INCLUDE...
CASTINE... BLUE HILL... BAR HARBOR...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
FITZSIMMONSNearby
Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.